Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 313, NWS New Orleans, LA

June 13, 2021

NWS New Orleans, LA issued this special marine warning at Jun 13, 2021, 4:18 PM CDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2021, 4:18 PM CDT (21:18 UTC)
Expired
Jun 13, 2021, 5:15 PM CDT
In force
57 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Jun 13, 4:17 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 13, 4:17 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service New Orleans LA
417 PM CDT Sun Jun 13 2021

.SYNOPSIS...

Upper ridge centered over the Rockies, with troughing from South
Carolina to the Texas coast. 18z LIX special sounding showed a
very unstable airmass with a CAPE of 5000 J/kg and lifted index of
around -11. A DCAPE of over 1500 certainly indicates the
potential of for microbursts in this very unstable airmass.
Scattered convection developed around midday with an emphasis on
the Mississippi coast. Not really expecting to make significant
changes to Severe Thunderstorm Watch 265 with zone issuance. Watch
continues through 00z (7 PM CDT).

Away from convection, temperatures have jumped into the lower and
middle 90s across many areas with dew points in the mid 70s. Heat
index values have generally gotten to around 105, but wouldn't
rule out a few spots near or above our advisory criteria of 108.

&&

.SHORT TERM (through Wednesday afternoon)...

Convection allowing models indicate that convection may hold on as
long as 03z-04z with decent areal coverage with the emphasis
eventually concentrating south of Lake Pontchartrain. Troughing
shifts a bit southward on Monday, and convective development may
be somewhat more dependent on microscale factors. Forecast
soundings (12z NAM) look to be just as unstable tomorrow, and
wouldn't be totally surprised to see a few strong to severe storms
tomorrow afternoon. Expect heat index values to be in the same
range as today, just short of advisory in most areas.

For Tuesday afternoon, moisture levels drop off some, which should
lead to less areal coverage of convection than today and tomorrow.
Ridging attempts to build into the area on Wednesday, dropping
areal coverage of any afternoon convection down to about 20
percent or so.

Will trend a degree or two above NBM values on both highs and lows
for much of the area based on trends of the last 48 hours or so.
35

&&

.LONG TERM (Wednesday night and beyond)...

Ridging likely to keep the area mostly dry on Thursday. Beyond
Thursday, forecast confidence becomes lower as activity in the Bay
of Campeche starts moving northward. Rain chances will increase
again beginning on Friday, but moreso Saturday and Sunday.
Considering model timing, strength and location differences, will
keep the blended solution for now until solutions become better
defined. Would note that WPC/NHC medium range solutions are
carrying a low pressure center at 28N/92W next Sunday, which is
near the western edge of our coastal waters. At some point, heavy
rain is likely to become an issue, whether it occurs Sunday, or
beyond that, is the question.

Regarding temperatures, Thursday is likely to be rather warm and
will trend toward the warmer end of guidance. Agree with the
guidance that better rain chances, higher moisture, more clouds,
will bring lower high temperatures and smaller diurnal temperature
ranges, and did not depart from blends for Saturday/Sunday. 35

&&

.AVIATION...

VFR conditions expected at most terminals through the period
outside of TSRA. Convection already impacting KGPT and KASD, and
unable to preclude impacts at other terminals the remainder of
this afternoon, so will carry VCTS and address direct impacts with
amendments as necessary. Could see some MVFR visibilities in
BR/HZ around sunrise, particularly at KMCB, which should mix out
by 15z Monday. Looks like potentially another round of convection
Monday afternoon and will carry VCTS beyond 18z at KMSY and will
be adding to most other terminals with the 00z package. 35

&&

.MARINE...

The surface pressure field will be breaking down through the
first half of the week. This will cause winds and seas to relax
and lead to winds less than 10 knots and seas less than 2 feet.
The remainder of the forecast period will be determined by the
strength and track of a potential low pressure in the Bay of
Campeche. Winds will likely begin to pick up in the outer waters
Thursday night or Friday, but short of advisory criteria through
the end of the marine forecast period. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  93  74  95 /  30  40  20  20
BTR  76  94  76  94 /  30  60  20  40
ASD  75  94  76  94 /  50  50  30  30
MSY  79  93  80  94 /  40  50  30  40
GPT  76  92  77  92 /  50  40  30  30
PQL  73  93  75  93 /  30  30  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 13, 1:07 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
107 PM CDT Sun Jun 13 2021

MSZ082-131845-
Jackson-
107 PM CDT Sun Jun 13 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JACKSON
COUNTY...

At 106 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Gulf Hills to near St. Martin.
Movement was east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

These storms will be near...
  Ocean Springs around 110 PM CDT.
  Gulf Park Estates around 125 PM CDT.
  Hickory Hills around 135 PM CDT.
  Gautier around 140 PM CDT.
  Moss Point around 145 PM CDT.
This includes Interstate 10 in Mississippi between mile markers 50
and 75.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3032 8849 3034 8851 3034 8857 3037 8859
      3037 8862 3036 8861 3037 8863 3034 8870
      3038 8878 3036 8883 3038 8885 3039 8879
      3043 8885 3043 8888 3053 8878 3046 8840
      3039 8840
TIME...MOT...LOC 1806Z 288DEG 13KT 3046 8877 3038 8886

TD
Special weather statement, Jun 13, 1:57 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
157 PM CDT Sun Jun 13 2021

MSZ082-132000-
Jackson-
157 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...

At 156 PM CDT, a strong thunderstorm was located over Moss Point,
moving west at 15 mph.

Several surface boundary interactions may lead to new storm
development between 2:00 and 2:30PM, be aware of sudden change of
conditions in this region.

In any one storm that develops, winds in excess of 40 to 50 mph and
pea size hail are possible.

Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Helena, Big Point,
Vancleave, Gulf Park Estates, Hickory Hills and Wade.

This includes Interstate 10 in Mississippi between mile markers 58
and 76.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
      3035 8857 3037 8859 3036 8867 3034 8870
      3036 8877 3037 8877 3048 8870 3063 8868
      3063 8841 3035 8840
TIME...MOT...LOC 1856Z 070DEG 12KT 3041 8853

KLG
Special weather statement, Jun 13, 2:40 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
240 PM CDT Sun Jun 13 2021

MSZ080-081-132045-
Harrison-Hancock-
240 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HARRISON AND
NORTHEASTERN HANCOCK COUNTIES...

At 240 PM CDT, a strong thunderstorm was located near Diamondhead,
moving west at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Long Beach, Diamondhead and Kiln.

This includes Interstate 10 in Mississippi between mile markers 16
and 29.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3037 8916 3037 8931 3038 8932 3037 8935
      3037 8955 3062 8954 3062 8925 3051 8917
TIME...MOT...LOC 1940Z 089DEG 11KT 3047 8934

KLG
Special weather statement, Jun 13, 2:48 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
248 PM CDT Sun Jun 13 2021

MSZ080-081-132045-
Harrison-Hancock-
248 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...

At 247 PM CDT, a strong thunderstorm was located near Bay St. Louis,
moving west at 5 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead and Shoreline Park.

This includes Interstate 10 in Mississippi between mile markers 7 and
15.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

If you are on or near Bay Saint Louis, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 3030 8927 3032 8930 3031 8933 3025 8942
      3019 8945 3019 8949 3037 8955 3037 8935
      3034 8938 3034 8934 3033 8930 3035 8928
      3037 8931 3037 8916 3034 8916
TIME...MOT...LOC 1947Z 080DEG 6KT 3035 8928

KLG
Special weather statement, Jun 13, 2:52 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
252 PM CDT Sun Jun 13 2021

LAZ075-132015-
Northwest St. Tammany-
252 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY PARISH...

At 251 PM CDT, a strong thunderstorm was located 8 miles northwest of
Pearl River, or 9 miles southwest of Picayune, moving south at 15
mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Slidell, Pearl River and Slidell Airport.

This includes the following Interstates...
 Interstate 12 near mile marker 74.
 Interstate 59 in Louisiana between mile markers 4 and 6.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3052 8977 3050 8975 3050 8974 3035 8972
      3035 8993 3054 8988 3054 8978
TIME...MOT...LOC 1951Z 000DEG 13KT 3047 8982

KLG
Special weather statement, Jun 13, 3:30 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
330 PM CDT Sun Jun 13 2021

LAZ075-076-MSZ077-080-132130-
Southeast St. Tammany-Northwest St. Tammany-Hancock-Pearl River-
330 PM CDT Sun Jun 13 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...SOUTHWESTERN HANCOCK AND SOUTH CENTRAL PEARL RIVER
COUNTIES...

At 330 PM CDT, strong thunderstorms were clustered near Pearlington,
or 11 miles west of Waveland, moving west at 25 mph.

Expect rapid new storm development anywhere in the vicinity due to
outflow boundary interactions which may lead to quick changing
conditions.

In any one developing thunderstorm, winds in excess of 40 mph and
pea size hail are possible.

Locations impacted include...
Slidell, Picayune, Pearl River, Pearlington, Stennis Space Center,
Shoreline Park, Lacombe and Slidell Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 261 and 273.
 Interstate 10 in Mississippi between mile markers 1 and 9.
 Interstate 12 between mile markers 77 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 5.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3052 8951 3037 8951 3030 8942 3023 8942
      3019 8945 3018 8957 3015 8958 3016 8962
      3017 8958 3018 8959 3016 8966 3018 8969
      3018 8975 3026 8989 3053 8989
TIME...MOT...LOC 2030Z 085DEG 20KT 3030 8958

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:12 AM CDTSpecial Marine WarningLIX48 min
Jun 13, 12:58 AM CDTSpecial Marine WarningLIX62 min
Jun 13, 1:43 AM CDTSpecial Marine WarningLIX62 min
Jun 13, 9:38 AM CDTSpecial Marine WarningLIX52 min
Jun 13, 11:34 AM CDTSpecial Marine WarningLIX56 min
Jun 13, 1:04 PM CDTSpecial Weather StatementLIXJefferson41 min
Jun 13, 1:10 PM CDTSpecial Marine WarningLIX65 min
Jun 13, 2:05 PM CDTSpecial Marine WarningLIX55 min
Jun 13, 2:45 PM CDTSpecial Marine WarningLIX45 min
Jun 13, 2:52 PM CDTSpecial Weather StatementLIXSaint Tammany23 min
Jun 13, 3:11 PM CDTSpecial Marine WarningLIX64 min
Jun 13, 4:03 PM CDTSevere Thunderstorm WarningLIXSaint Tammany42 min
Jun 13, 4:10 PM CDTSpecial Marine WarningLIX65 min
Jun 13, 4:28 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington32 min
Jun 13, 4:33 PM CDTSpecial Weather StatementLIXSaint Bernard42 min
Jun 13, 4:44 PM CDTSpecial Weather StatementLIXSaint Tammany46 min
Jun 13, 4:55 PM CDTSpecial Weather StatementLIXJefferson35 min
Jun 13, 5:13 PM CDTSpecial Marine WarningLIX62 min
Jun 13, 5:23 PM CDTSpecial Weather StatementLIXWashington52 min
Jun 13, 5:25 PM CDTSpecial Marine WarningLIX35 min
Jun 13, 5:28 PM CDTSpecial Weather StatementLIXPlaquemines62 min
Jun 13, 5:47 PM CDTSpecial Marine WarningLIX58 min
Jun 13, 5:53 PM CDTSevere Thunderstorm WarningLIXWashington65 min
Jun 13, 5:59 PM CDTSpecial Weather StatementLIXTangipahoa31 min
Jun 13, 6:17 PM CDTSpecial Weather StatementLIXTangipahoa28 min
Jun 13, 6:19 PM CDTSpecial Marine WarningLIX56 min
Jun 13, 6:35 PM CDTSevere Thunderstorm WarningLIXSaint Tammany54 min
Jun 13, 6:41 PM CDTSpecial Weather StatementLIXSaint Helena, Tangipahoa64 min
Jun 13, 6:42 PM CDTSpecial Weather StatementLIXLafourche63 min
Jun 13, 6:48 PM CDTSpecial Weather StatementLIXTangipahoa27 min
Jun 13, 6:54 PM CDTSpecial Weather StatementLIXSaint Charles51 min
Jun 13, 6:56 PM CDTSpecial Marine WarningLIX64 min
Jun 13, 1:07 PM CDTSpecial Weather StatementLIXJackson38 min
Jun 13, 1:57 PM CDTSpecial Weather StatementLIXJackson63 min
Jun 13, 2:40 PM CDTSpecial Weather StatementLIXHancock65 min
Jun 13, 2:48 PM CDTSpecial Weather StatementLIXHancock57 min
Jun 13, 2:56 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison28 min
Jun 13, 3:30 PM CDTSpecial Weather StatementLIXHancock60 min
Jun 13, 4:23 PM CDTSpecial Weather StatementLIXPearl River67 min

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.